Kybernetika 47 no. 4, 532-540, 2011

A note on biconic copulas

Fabrizio Durante and Juan Fernández-Sánchez


We describe a class of bivariate copulas having a fixed diagonal section. The obtained class contains both the Fréchet upper and lower bounds and it allows to describe non-trivial tail dependence coefficients along both the diagonals of the unit square.


diagonal section, copulas, probability mass distribution, tail dependence




  1. B. De Baets, H. De Meyer and R. Mesiar: Asymmetric semilinear copulas. Kybernetika 43 (2007), 221-233.   CrossRef
  2. B. De Baets, H. De Meyer and M. {Ú}beda-Flores: Opposite diagonal sections of quasi-copulas and copulas. Internat. J. Uncertain. Fuzziness Knowledge-Based Systems 17 (2009), 481-490.   CrossRef
  3. B. De Baets, H. De Meyer and M. {Ú}beda-Flores: Constructing copulas with given diagonal and opposite diagonal sections. Comm. Statist. Theory Methods 40 (2011), 828-843.   CrossRef
  4. F. Durante and J. Fernández-Sánchez: On the classes of copulas and quasi-copulas with a given diagonal section. Internat. J. Uncertain. Fuzziness Knowledge-Based Systems 19 (2011), 1-10.   CrossRef
  5. F. Durante and P. Jaworski: A new characterization of bivariate copulas: Comm. Statist. Theory Methods 39 (2010), 2901-2912.   CrossRef
  6. F. Durante, A. Koles{á}rov{á}, R. Mesiar and C. Sempi: Copulas with given diagonal sections: novel constructions and applications. Internat. J. Uncertain. Fuzziness Knowledge-Based Systems 15 (2007), 397-410.   CrossRef
  7. F. Durante, A. Kolesárová, R. Mesiar and C. Sempi: Semilinear copulas. Fuzzy Sets and Systems 159 (2008), 63-76.   CrossRef
  8. F. Durante, J.A. Rodr\'iguez-Lallena and M. Úbeda-Flores: New constructions of diagonal patchwork copulas. Inform. Sci. 179 (2009), 3383-3391.   CrossRef
  9. P. Jaworski, F. Durante, W. H{ä}rdle and T. Rychlik: Copula Theory and its Applications. Lecture Notes in Statist. - Proceedings 198. Springer, Berlin 2010.   CrossRef
  10. H. Joe: Multivariate Models and Dependence Concepts. Monographs Statist. Appl. Probab. 73. Chapman \et Hall, London 1997.   CrossRef
  11. T. Jwaid and B. De Baets: Double-conic copulas. In: Proc. FSTA 2010 (E. P. Klement et al., eds.), 2010, p. 73.   CrossRef
  12. T. Jwaid, B. De Baets and H. De Meyer: Orbital semilinear copulas. Kybernetika 45 (2009), 1012-1029.   CrossRef
  13. T. Jwaid, B. De Baets and H. De Meyer: Biconic aggregation functions. Inform. Sci., in press, 2011.   CrossRef
  14. T. Jwaid, B. De Baets and H. De Meyer: Biconic aggregation functions with a given diagonal and opposite diagonal section. In: Proc. 7th EUSFLAT Conference. In press, 2011.   CrossRef
  15. T. Jwaid, B. De Baets, J. Kalická and R. Mesiar: Conic aggregation functions. Fuzzy Sets and Systems 167 (2011), 3-20.   CrossRef
  16. E. P. Klement and A. Kolesárová: Intervals of 1-Lipschitz aggregation operators, quasi-copulas, and copulas with given affine section. Monatsh. Math. 152 (2007), 151-167.   CrossRef
  17. E. P. Klement, A. Kolesá rová, R. Mesiar and C. Sempi: Copulas constructed from horizontal sections. Comm. Statist. Theory Methods 36 (2007), 2901-2911.   CrossRef
  18. J.-F. Mai: Extendibility of Marshall-Olkin Distributions via Lévy Subordinators and an Application to Portfolio Credit Risk. {PhD.} Thesis, Technical University of Munich 2010.   CrossRef
  19. G. Mayor, R. Mesiar and J. Torrens: On quasi-homogeneous copulas. Kybernetika 44 (2008), 745-756.   CrossRef
  20. R. Mesiar and P. Sarkoci: Open problems posed at the Tenth International Conference on Fuzzy Set Theory and Applications (FSTA 2010, Liptovský Ján, Slovakia). Kybernetika 46 (2010), 585-599.   CrossRef
  21. R. B. Nelsen: An Introduction to Copulas. Springer Series in Statistics. Second edition. Springer, New York 2006.   CrossRef
  22. R. B. Nelsen, J. J. Quesada-Molina, J. A. Rodr\'iguez-Lallena and M. Úbeda-Flores: On the construction of copulas and quasi-copulas with given diagonal sections. Insurance Math. Econom. 42 (2008), 473-483.   CrossRef
  23. J. J. Quesada-Molina, S. Saminger-Platz and C. Sempi: Quasi-copulas with a given sub-diagonal section. Nonlinear Anal. 69 (2008), 4654-4673.   CrossRef
  24. J. A. Rodr{í}guez-Lallena.: A class of copulas with piecewise linear horizontal sections. J. Statist. Plan. Infer. 139 (2009), 3908-3920.   CrossRef
  25. M. Úbeda-Flores: Multivariate copulas with cubic sections in one variable. J. Nonparametr. Statist. 20 (2008), 91-98.   CrossRef
  26. J. Yeh: Lectures on Real Analysis. World Scientific Publishing Co. Inc., River Edge, NJ, 2000.   CrossRef
  27. M.-H. Zhang: Modelling total tail dependence along diagonals. Insurance Math. Econom. 42 (2008), 73-80.   CrossRef